# SDR 2024FA0000216

- Difficulty date: March 13, 2024
- Submitted: March 13, 2024
- Operation: General aviation
- Aircraft: N39FD
- Make and model: Airtrc AT502A
- Aircraft serial: T230301
- Aircraft time: 5 hours
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door Latch
- Condition: Unlatched
- Location: Main
- Part time: 5 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING THE INVESTIGATION OF A RIGHT SIDE DOOR DEPARTING THE AIRCRAFT WHILE IN CRUISE, IT WAS DETERMINED BY INSPECTION OF THE DOOR JAM AREAS, SPECIFICALLY THE 3 HOLES WHERE THE PINS ENTER BY CLOSING THE LATCHING MECHANISM, THAT THE DOOR INADVERTENTLY BECAME UNLATCHED DURING FLIGHT. THE DESIGN AND LOCATION OF THE LATCHING MECHANISM AND DOOR HANDLE IS SUCH THAT IT IS LOCATED IN AN AREA THAT DOES NOT PREVENT INADVERTENT MOVEMENT BY THE PERSON SITTING IN THE SEAT. THE MOVEMENT REQUIRED TO UNLATCH THE DOOR IS ALMOST STRAIGHT AFT, AND THE OCCUPANT COULD COME IN CONTACT WITH THE HANDLE CAUSING UNINTENDED MOVEMENT.  ADDITIONALLY, SINCE THIS DOOR IS A GULL-WING TYPE OPENING DOOR, ANY ACCIDENTAL UNLATCHING OF THE DOOR IN FLIGHT COULD CAUSE A SEPARATION FROM THE AIRCRAFT.
